Kentucky, 2004Flood in Kentucky, May 31, 2004
May 31, 2004 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 2:15 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, May 31, 2:15 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CDT MON MAY 31 2004
.DISCUSSION...
NO MAJOR CONCERNS THIS PACKAGE. BIGGEST CHC OF RAIN THIS WEEK SHOULD
COME AROUND MID WEEK AS THE MAIN H50 LOW FINALLY SWINGS THROUGH THE
OHIO VALLEY REGION...DRAGGING A WEAK COLD FRONT WITH IT. NOT MUCH
OVERALL MOISTURE WITH THIS SYSTEM...BUT TEMPS WILL BE FAIRLY COLD
ALOFT LEADING TO LIFTED INDICES WED AFTERNOON AT OR SLIGHTLY BELOW
ZERO. THUS...WILL LEAVE ONGOING CHC POPS FOR SHOWERS/THUNDER ON WED
OVER THE ENTIRE FORECAST AREA.
NEARLY ZONAL H50 FLOW TODAY THROUGH TUE SHOULD KEEP SFC FRONT THAT
CAME THROUGH OVERNIGHT WELL TO OUR SOUTH. SO...UNLESS THIS OLD
BOUNDARY CREEPS BACK NORTHWARD...WE SHOULD ENJOY A NICE MEMORIAL DAY
AND TUESDAY. HIGH TEMPS WILL REACH THE UPPER 70S TO MID 80S ACROSS
THE ERGION TODAY...THEN SHOULD WARM 3 OR 4 DEGREES ON TUE AS SFC
FLOW BECOMES MORE SOUTHERLY.
H50 FLOW BECOMES NWLY BEHIND THE TROF FOR LATE WEEK AND INTO THE
WEEKEND...WITH HIGH PRESSURE AT THE SFC PASSING NORTH OF THE REGION.
COULD BE A ROUND OF SHOWERS AND THUNDERSTORMS LATER IN THE WEEKEND
AS THE GFS HAS BEEN CONSISTENT THE PAST COUPLE RUNS IN BRINGING AN
MCS TYPE SYSTEM SOUTHEASTWARD THROUGH THE PLAINS BY SUNDAY.
AS FAR AS TEMPS ARE CONCERNED...NGM MOS TEMPS TUE NIGHT SEEM WAY TOO
COOL...GIVEN THE MILD SOUTHWEST LOW LEVEL FLOW ADVERTISED BY ALL
MODELS. WILL GO CLOSER THE GFS (MAV) AND ETA MOS NUMBERS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE
IL...NONE
IN...NONE
&&
GM
Hazardous weather outlook, May 31, 3:20 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
420 AM CDT MON MAY 31 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-011000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
420 AM CDT MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS A COLD FRONT PASSES
THROUGH THE REGION. HOWEVER...NO SEVERE STORMS ARE EXPECTED AT THIS
TIME. THE NEXT CHANCE OF THUNDERSTORMS WILL COME ON SUNDAY...BUT
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 31, 6:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO DARMSTADT 38.09N 87.58W
05/30/2004 F1 VANDERBURGH IN NWS EMPLOYEE
TORNADO TOUCHED DOWN NEAR BROMM RD THEN LIFTED IN THE
TOWN ON DARMSTADT. NUMEROUS TREES DOWN AND SNAPPED. TREE
TOPS ON HOMES. ONE UNATTACHED GARAGE DESTROYED. PATH WAS
3 MILES LONG AND 200 YARDS WIDE.
&&
GMFlood, Muhlenberg
- When
- May 31, 8:00 AM CST to 11:59 PM CST
- Where
- Muhlenberg forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.216, -87.142 (the zone’s center; the record gives no point)
Minor flooding of the Green River occurred at the end of the month. At the gage at the Paradise power plant in Muhlenberg County, the river rose above flood stage on May 31. There was minor flooding of low-lying woods and fields in the bottomlands. The river crested in June.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20041 death · 1 event
- Tornado and Damaging Wind in Tennessee, May 31, 2004$1.0 million · F1 · 2 events
- Hail and Damaging Wind in Texas, May 31, 20048 injured · $50,000 · 1.75 in hail · 6 events
- Tornado in Alabama, May 31, 2004$500,000 · F0 · 1 event
- Damaging Winds in Alabama, May 31, 2004$250,000 · 60 kt wind · 2 events
- Tornado in Tennessee, May 31, 2004$80,000 · F1 · 1 event
- Tornado in Alabama, May 31, 2004$250,000 · F0 · 1 event
- Tornado and Damaging Wind in Michigan, May 31, 20041 injured · $50,000 · F1 · 2 events
- Tornado and Hail in Texas, May 31, 2004$122,000 · F0 · 10 events
- Damaging Winds and Heavy Rain in Georgia, May 31, 2004$106,000 · 52 kt wind · 12 events
- Flash Flood in North Carolina, May 31, 2004$100,000 · 1 event
- Damaging Wind in Alabama, May 31, 2004$75,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399003.